?

Log in

No account? Create an account
Backstory: I've been using a diva cup since I was about 14 (the smaller size at first, upgraded to the larger size about 15 months ago due to a heavy period...I'm 23 now). For the majority of that time, I never used anything else. The past few years my periods have been getting heavier and heavier due to endometriosis, so in the past year I've purchased several of the larger capacity cups (the Meluna XL, Love Ur Body, and a Natural Mama) and just haven't found anything that works as consistently and easily as my Diva cup.

So on to my problem...I started my period mid afternoon today. I usually start over night and wake up with a mess, so it was unusual to start when I was at work. I just threw on an emergency panty liner and went about my day. I'm usually very light for the first 16 hours or so, I normally don't even notice it.

A few hours after I put in the panty liner I could tell I was bleeding heavier than I expected. I was also very sore (my vulva specifically, which is not normal for me). So I went into the restroom at work and tried to insert my reliable Diva cup. And for the first time in probably 8 years, I couldn't get it in! It felt like there was no lubrication at all and I just couldn't seem to get the cup inserted.

When I got home (probably 4 hours after I tried to insert the Diva cup the first time) I tried to insert the Natural Mama since it's a little softer. Still no go. It actually hurt so badly I could hardly get it out, so I'm just using a pad for now.

Is my best bet to just use some lubricant on the cup to insert it in the morning? Did I try to insert it too early in the cycle? Has anyone else had this problem? I'm wondering if this is something I need to go see my gynecologist about or if it can be a normal thing.
 
ysalkeld on September 19th, 2015 02:13 pm (UTC)
I'm thinking you need to see your GYN. Esp since there is pain that you are unaccustomed to. Just to be safe. When was your last exam? I've only got 3 cycles on a cup so my suggestion is merely on what you are describing physically. good luck!
yayforcupsyayforcups on September 21st, 2015 08:56 am (UTC)
You can use the cup even when your cycle hasnt begun as a safety measure so that shouldnt be the problem. Id see the gyn.
sjennifersjennifer on September 21st, 2015 08:50 pm (UTC)
If Meluna XL doesn't work well, you should try US made Super Jennie which got 42ml capacity in a bell shape. Since its material is very soft compare to other cups, i don't need lubrication to insert it. Hope it will work well to you.
kkaiser104 on September 25th, 2015 02:01 am (UTC)
I hate the Meluna! I cannot get the darn thing to pop open no matter what I do. I just purchased the femmy cycle, which probably holds 1.5 times that of the diva cup, and I love it. I was able to use my cup after the first day and got the femmy cycle on the third day so I had several days with it. It's even more comfy than my Diva!
perideaux on September 24th, 2015 05:00 pm (UTC)
I strongly recommend seeing your gynecologist. It's common for endometriosis to cause pain with penetrative sex and any other kind of vaginal penetration, so why not cup insertion?

There are other reasons you could be feeling pain, though. Is it possible that you have an infection? When I have BV I only show symptoms on my period and I get pain/soreness and difficulty inserting cups. Tampons were excruciating and exacerbated the problem, that's why I switched. Pain to that extent is definitely worth investigating, I would stick to pads until I got things sorted out to prevent aggravating whatever's causing the pain. Good luck!
kkaiser104 on September 25th, 2015 01:57 am (UTC)
Thanks for the suggestions. After that first night I had no trouble with my cups (in fact, my new FemmyCycle arrived and I used it for the last few days of my period with no problems). I did call my gynecologist and she said that dryness/pain/irritation can be due to a low estrogen level so I went and had blood drawn today. My endo gives me a lot of other issues (pain being one of them) so I wouldn't be surprised if this was just a side effect.